Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 11, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 25, 2010, 4:43 PM PDT for Lassen County, California. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2010, 4:43 PM PDT (23:43 UTC)
- Expired
- Jul 25, 2010, 5:00 PM PDT
- In force
- 17 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Lassen County, CA
The radar
The Reno radar (KRGX), 140 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3381 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:18 PM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 25, 2:18 PM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
218 PM PDT SUN JUL 25 2010
.SHORT TERM...
SCATTERED THUNDERSTORMS HAVE DEVELOPED IN EASTERN CALIFORNIA ALONG
THE SIERRA CREST FROM MONO COUNTY NORTH THROUGH LASSEN COUNTY AND
THROUGHOUT WESTERN NEVADA THIS AFTERNOON. STORMS WILL CONTINUE
INTO THIS EVENING AS INSTABILITY BUILDS WITH FORCING FROM AN
APPROACHING UPPER LEVEL JET. MOST THUNDERSTORMS SO FAR HAVE BEEN
DRY BUT WITH DEW POINTS ON THE RISE...STORMS WILL BEGIN TO DROP
MORE RAIN EARLY THIS EVENING. OVERALL STORM MOTION HAS BEEN
BETWEEN 20 AND 30 MPH...SO FLASH FLOODING MAY NOT BE TOO BIG OF AN
ISSUE THIS EVENING UNLESS SEVERAL STORMS PASS OVER THE SAME AREA.
CONVECTION WILL WEAKEN SOME AFTER DARK BUT NOCTURNAL STORM
DEVELOPMENT IS LIKELY. PW VALUES WILL INCREASE TO BETWEEN 1 AND 1.5
INCHES TONIGHT WHILE A 70+ KT JET MOVES IN OVERHEAD...BOTH
REMAINING IN PLACE UNTIL TUESDAY MORNING. LIFT IN THE LEFT EXIT
REGION OF THE JET AND FORCING FROM THE APPROACHING SHORT WAVE
SHOULD BE SUFFICIENT TO RELEASE ELEVATED INSTABILITY AND TRIGGER
THUNDERSTORMS ACROSS THE SIERRA AND WESTERN NV EARLY MONDAY
MORNING. STORMS WILL BECOME MORE WIDESPREAD DURING THE DAY WITH
ADDITIONAL HEATING AND FURTHER DESTABILIZATION FROM SLIGHT COOLING
ALOFT. WITH THE JET SETTLING IN OVERHEAD...3-8 KM BULK SHEAR WILL
INCREASE TO 50 KTS WITH MID LEVEL LAPSE RATES BETWEEN 8 AND 9
C/KM. THIS WOULD ALLOW FOR THUNDERSTORMS TO BECOME BETTER
ORGANIZED...WITH THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE
IN THE LATE AFTERNOON OR EARLY EVENING HOURS.
A SECOND WEAK SHORTWAVE WILL PASS OVER THE REGION ON
TUESDAY...KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS IN WESTERN
NEVADA. BY MID AFTERNOON...OVERALL SOUTHWEST FLOW WILL TAKE OVER AND
BEGIN TO DECREASE MOISTURE AND INSTABILITY. AREAS IN THE WEST
CENTRAL NEVADA BASIN COULD STILL SEE A STORM OR TWO AS THE
MOISTURE IS PUSHED EAST OUT OF THE AREA...SO HAVE MAINTAINED A SLIGHT
CHANCE OF THUNDERSTORMS THROUGH TUESDAY EVENING. WEDNESDAY WILL
SEE CLEARING WITH DRY AIR SETTLING IN AND LIGHT AFTERNOON
SOUTHWEST WINDS. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE
NORMAL THROUGH THE SHORT TERM PERIOD. LABELLE
.LONG TERM...THURSDAY THROUGH SUNDAY...
WEAK SW FLOW ALOFT IS EXPECTED TO CONTINUE THRU NEXT WEEKEND WITH
BROAD RIDGE CENTERED OVER THE SRN US. WHILE SOME MINOR DIFFERENCES
EXIST AMONG MEDIUM RANGE GUIDANCE ON PLACEMENT OF THESE
FEATURES...THIS WEATHER PATTERN WOULD FAVOR GENERALLY DRY CONDITIONS
THRU NEXT WEEKEND WITH LATE DAY LEE SIDE ZEPHYR-TYPE BREEZES. MAX
TEMPS SHOULD REACH THE LOWER-MID 90S FOR MOST LOWER ELEVATIONS EACH
DAY...WITH WARMER VALLEYS IN THE W-CNTRL NV BASIN APPROACHING 100
DEGREES.
ONE POSSIBLE EXCEPTION TO THE DRY AND STABLE PATTERN MAY BE IN
MINERAL-MONO ZONES THURSDAY-FRIDAY WHERE THE GFS HANGS ON TO SOME
INSTBY AND MID LEVEL MOISTURE WHERE FLOW ALOFT IS WEAKER. THE OTHER
GUIDANCE SOURCES AND PREVIOUS RUNS OF THE GFS DID NOT INDICATE THIS
INSTBY SO TSTMS WILL NOT BE MENTIONED AT THIS TIME...ALTHOUGH SOME
CUMULUS BUILDUPS WILL BE ADDED FOR THESE AREAS FOR THURS-FRI. MJD
&&
.AVIATION...
ISOLD-SCT TSTMS WILL CONTINUE THRU REST OF THIS AFTN WITH MOST
ACTIVITY EAST OF THE TAHOE BASIN AFT 00Z AND EAST OF KRNO AFT 02Z.
ISOLD TSTMS WILL REMAIN POSSIBLE OVERNIGHT IN W-CNTRL NV. MAIN
IMPACTS WILL BE STRONG DOWNBURST/OUTFLOW WINDS OF 40 KT OR GREATER
IN WRN NV. POSSIBLE BRIEF VSBY REDUCTIONS TO MVFR ARE POSSIBLE DUE
TO BLOWING DUST ACROSS WRN NEVADA INCLUDING KRNO...AND DUE TO BRIEF
HVY RAIN IN THE TAHOE BASIN.
ON MONDAY...SCT TSTMS WILL REDEVELOP BY LATE MORNING AND CONTINUE
THRU LATE AFTN. THE MAIN IMPACTS WITH THE STRONGER STORMS WILL BE
LOCALLY HEAVY RAIN AND HAIL...WITH CONVECTIVE GUSTS 40 KT OR GREATER
POSSIBLE ESPECIALLY IN W-CNTRL NV. MJD
&&
.FIRE WEATHER...
RED FLAG APPEARS ON TRACK. LOTS OF LIGHTNING WITH STORMS AND SEEING
MANY REPORTS OF NEW FIRES SO FAR THROUGH GACC/DISPATCH WEB SITES.
WITH CONVECTION FIRING SO EARLY...MIN RH MAY NOT BE AS LOW AS
FORECAST FOR SOME AREAS...BUT STILL SEEING TEENS TO LOW 20S.
CONVECTION IS MOVING SO FAST THAT EVEN STRONG STORMS ARE NOT
DROPPING MUCH RAIN...QUARTER INCH OF RAIN AT MOST. ATMOSPHERE WILL
CONTINUE TO MOISTEN A BIT BUT STILL IS QUITE DRY IN MANY AREAS.
OUTFLOWS ARE EVERYWHERE NOW EXCEPT ZONE 453 WHICH HAS NOT SEEN MUCH
CONVECTION YET. THESE HAVE HELPED TO PUSH CONSTANTIA FIRE NEAR
DOYLE. GUSTS UP TO 50 MPH HAVE BEEN REPORTED AND SHOULD CONTINUE
POTENTIAL PUSHING OF NEW/EXISTING FIRES.
CONCERN SHIFTS TO TONIGHT AS ANOTHER IMPULSE FROM UPPER LOW OFF
COAST MOVES THROUGH FROM 09-18Z. CONVECTION SHOULD WANE FOR A BIT
TONIGHT...BUT THERE WILL BE ANOTHER ROUND OF MORNING CONVECTION
MONDAY. SINCE IT WILL NOT BE SURFACE BASED...IT WILL TEND TO BE
WEAKER AND DRIER. ADDITIONALLY...IT WILL BE WELL WITHIN THE
STRONGER WINDS ALOFT SO IT WILL BE MOVING 30+ MPH. WILL EXTEND
WARNING THROUGH THE OVERNIGHT HOURS UNTIL 10 AM FOR ALL ZONES. IT
IS LIKELY THAT NOT ALL AREAS WILL SEE SCT CONVECTION...BUT THESE
OVERNIGHT STORMS CAN BE A BIT DIFFICULT TO PINPOINT. BEST GUESS
WOULD BE 459/453/458 MOST AFFECTED IN NV...BUT THAT IS VERY VERY
SKETCHY. ALSO...RECOVERIES OVERNIGHT WILL NOT BE TOO MUCH BETTER
THAN LAST NIGHT.
SCT STORMS TOMORROW SHOULD BE WETTER AND RH HIGHER SO WILL NOT
CONTINUE WARNING THEN. WORST HIT AREAS SHOULD BE NORTH AND EAST FOR
DRY LIGHTNING. STILL A FEW STARTS BUT NOTHING LIKE YESTERDAY/TODAY
AND POTENTIALLY TONIGHT. WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 10 AM PDT MONDAY NVZ450-453-458.
RED FLAG WARNING UNTIL 10 AM PDT MONDAY NVZ459.
CA...RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ270-271-278.
RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ273.
RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ272.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Jul 25, 6:00 AM PDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 600 AM PDT SUN JUL 25 2010 CAZ070>073-NVZ001>005-261400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 600 AM PDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL CONTINUE TO CREATE A FAVORABLE SETUP TO PRODUCE THUNDERSTORMS AGAIN TODAY. SIMILAR TO YESTERDAYS ACTIVITY...DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS OF 40-60 MPH CAN BE EXPECTED WITH THESE STORMS. SOME OF THE STRONGER STORMS MAY PRODUCE RAINFALL UNDER OR NEAR THE CORE OF THE STORM. AS A RESULT...A RED FLAG WARNING REMAINS IN EFFECT FROM 11AM UNTIL 6PM PDT FOR THE NORTHERN SIERRA...NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. PLEASE REFER TO WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON THE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONTINUED INCREASING SOUTHERLY MOISTURE...AN UPPER LEVEL LOW OFF THE CALIFORNIA COAST AND THE JET STREAM ALOFT WILL COMBINE TO CREATE A MORE FAVORABLE ATMOSPHERE FOR WET THUNDERSTORM DEVELOPMENT WITH GREATER COVERAGE MONDAY. STRONGER THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION MONDAY WITH A POSSIBILITY OF SOME OF THESE STORMS BECOMING SEVERE. THESE STRONGER OR SEVERE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS AND HAIL. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY UNTIL A MORE DRY AND STABLE AIRMASS MOVES INTO THE REGION. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND WILL BE LIKELY MONDAY. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. MCGUIRE HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 25, 2:54 PM PDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
254 PM PDT SUN JUL 25 2010
CAZ073-252230-
MONO-
254 PM PDT SUN JUL 25 2010
...STRONG THUNDERSTORM NEAR MAMMOTH LAKES...
AT 249 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MAMMOTH LAKES...AND MOVING NORTH AT 15 TO
20 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...CAN BE EXPECTED WITH THIS
STORM.
* LOCATIONS AFFECTED INCLUDE...CRESTVIEW...JUNE LAKE...MAMMOTH
LAKES...MAMMOUTH MOUNTAIN...JUNCTION OF HIGHWAY 395 AND
CALIFORNIA 158 SOUTH... AND JUNCTION HIGHWAY 395 AND CALIFORNIA
203.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. IF YOU ARE
IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3757 11903 3767 11906 3772 11911 3773 11919
3771 11921 3771 11924 3774 11926 3781 11920
3785 11883 3751 11889
TIME...MOT...LOC 2151Z 183DEG 14KT 3757 11900
HOHMANNSpecial weather statement, Jul 25, 3:30 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
330 PM PDT SUN JUL 25 2010
CAZ072-NVZ001-003-004-252315-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL
AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
330 PM PDT SUN JUL 25 2010
...STRONG THUNDERSTORM NEAR GARDNERVILLE...
AT 323 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MOUNT SIEGEL AND GARDNERVILLE MOVING
NORTH AT 20 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA OR MARBLE SIZE
HAIL...GUSTY WINDS OF AROUND 35 TO 45 MPH...AND BLOWING DUST WITH
REDUCTIONS IN VISIBILITY... ARE EXPECTED WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...DAYTON...FORT CHURCHILL STATE PARK...
GARDNERVILLE...JOHNSON LANE...DAYTON VALLEY AIRPARK AND SILVER
SPRINGS AIRPORT.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3922 11972 3930 11956 3942 11921 3894 11923
3877 11943 3876 11975
TIME...MOT...LOC 2226Z 181DEG 20KT 3886 11954
LINDAMAN/HOHMANNSpecial weather statement, Jul 25, 3:45 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 345 PM PDT SUN JUL 25 2010 NVZ005-252330- NORTHERN WASHOE COUNTY- 345 PM PDT SUN JUL 25 2010 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHOE THROUGH 430 PM... AT 336 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BURNT LAKE...OR 34 MILES NORTHWEST OF GERLACH...AND MOVING NORTHEAST AT 20 MPH. OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...CHERRY MOUNTAIN. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 447 NORTHWEST OF GERLACH. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 4130 11984 4117 11943 4093 11971 4101 11992 TIME...MOT...LOC 2243Z 208DEG 26KT 4105 11976
Special weather statement, Jul 25, 3:51 PM PDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 351 PM PDT SUN JUL 25 2010 NVZ004-260200- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 351 PM PDT SUN JUL 25 2010 STRONG THUNDERSTORMS AND OUTFLOW WINDS WITH BLOWING DUST WILL CONTINUE TO OCCUR IN THE BASIN AND RANGE THROUGH 7 PM THIS EVENING. STORMS ALONG HIGHWAY 50...HIGHWAY 95...AND INTERSTATE 80 WILL CONTINUE TO REDEVELOP AND CAUSE REDUCED VISIBILITY DUE TO BLOWING DUST WITH WIND GUSTS BETWEEN 40 AND 50 MPH. MOTORISTS SHOULD PREPARE FOR STRONG CROSSWINDS AND GREATLY REDUCED VISIBILITIES DOWN TO 1 MILE OR LESS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. LINDAMAN/HOHMANN HTTP://WEATHER.GOV/RENO
Special weather statement, Jul 25, 4:06 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
406 PM PDT SUN JUL 25 2010
CAZ072-073-NVZ003-252345-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MONO-
406 PM PDT SUN JUL 25 2010
...STRONG THUNDERSTORMS NEAR WALKER AND COLEVILLE...
AT 357 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOPAZ LAKE TO 11
MILES SOUTH OF SONORA PASS...AND MOVING NORTH AT 15 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...HOLBROOK JUNCTION...TOPAZ LAKE...
COLEVILLE...MONITOR PASS...WALKER AND JUNCTION US 395 AND CA 89.
THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 395 NEAR THE CALIFORNIA
AND NEVADA STATELINE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. HEAVY RAINFALL
IS OCCURRING WITH THESE STORMS. IN AREAS OF STEEP TERRAIN...MINOR
ROCK SLIDES ARE POSSIBLE.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3841 11968 3908 11972 3908 11941 3835 11948
3835 11964
TIME...MOT...LOC 2301Z 199DEG 12KT 3869 11959 3819 11959
LINDAMAN/HOHMANNSpecial weather statement, Jul 25, 4:14 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 414 PM PDT SUN JUL 25 2010 CAZ072-NVZ002-003-260000- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 414 PM PDT SUN JUL 25 2010 ...STRONG THUNDERSTORM NEAR MEYERS... AT 406 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF MEYERS...OR 6 MILES SOUTHEAST OF SOUTH LAKE TAHOE...AND MOVING NORTH AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. STORM MAY AFFECT THE SOUTH END OF LAKE TAHOE BETWEEN 430 AND 530 PM. * LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GENOA...GLENBROOK... KINGSBURY...STATELINE AND ZEPHYR COVE. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3901 12014 3911 11988 3883 11977 3876 11999 TIME...MOT...LOC 2311Z 159DEG 10KT 3888 11992 LINDAMAN/HOHMANN
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:43 PM PDT | Special Weather Statement | REV | Storey | 47 min |
| Jul 24, 5:55 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 35 min |
| Jul 24, 6:28 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 32 min |
| Jul 24, 6:51 PM PDT | Special Weather Statement | REV | 24 min | |
| Jul 25, 11:18 AM PDT | Special Weather Statement | REV | 42 min | |
| Jul 25, 12:27 PM PDT | Special Weather Statement | REV | 48 min | |
| Jul 25, 12:31 PM PDT | Special Weather Statement | REV | Douglas | 59 min |
| Jul 25, 2:02 PM PDT | Special Weather Statement | REV | Lyon | 58 min |
| Jul 25, 2:31 PM PDT | Special Weather Statement | REV | 44 min | |
| Jul 25, 3:30 PM PDT | Special Weather Statement | REV | Douglas | 45 min |
| Jul 25, 3:45 PM PDT | Special Weather Statement | REV | Washoe | 45 min |
| Jul 25, 4:06 PM PDT | Special Weather Statement | REV | Douglas | 39 min |
| Jul 25, 4:14 PM PDT | Special Weather Statement | REV | Douglas | 46 min |
| Jul 24, 6:00 PM PDT | Special Weather Statement | REV | Sierra | 45 min |
| Jul 24, 7:15 PM PDT | Flash Flood Warning | REV | Sierra | 76 min |
| Jul 24, 7:29 PM PDT | Special Weather Statement | REV | Sierra | 61 min |
| Jul 24, 7:59 PM PDT | Special Weather Statement | REV | Plumas | 61 min |
| Jul 25, 11:46 AM PDT | Special Weather Statement | REV | Alpine | 44 min |
| Jul 25, 11:52 AM PDT | Special Weather Statement | REV | Alpine | 38 min |
| Jul 25, 12:04 PM PDT | Special Weather Statement | REV | Sierra | 26 min |
| Jul 25, 12:50 PM PDT | Severe Thunderstorm Warning | REV | Plumas | 40 min |
| Jul 25, 2:07 PM PDT | Special Weather Statement | REV | Lassen | 23 min |
| Jul 25, 2:42 PM PDT | Special Weather Statement | REV | Lassen | 33 min |
| Jul 25, 2:54 PM PDT | Special Weather Statement | REV | Mono | 36 min |
| Jul 25, 2:57 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 19 min |
| Jul 25, 3:37 PM PDT | Flash Flood Warning | REV | Mono | 3 hr |
| Jul 25, 4:01 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 29 min |
| Jul 25, 4:10 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 35 min |
Nearby
Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.